Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 29, 2011, 7:03 PM EDT for Ionia County, Michigan. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 7:03 PM EDT (23:03 UTC)
- Expired
- Sep 29, 2011, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
County Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 39 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 7:20 PM EDT | TSTM WND DMG | Lake Odessa, MI | IONIA COUNTY CENTRAL DISPATCH INDICATES THAT NUMEROUS TREES AND POWER LINES WERE DOWNED IN LAKE ODESSA... SARANAC... AND BELDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KGRR 292303
SVRGRR
MIC067-292345-
/O.NEW.KGRR.SV.W.0124.110929T2303Z-110929T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
703 PM EDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 745 PM EDT
* AT 657 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH WAS APPROACHING IONIA COUNTY
FROM KENT COUNTY. THE STRONGEST WINDS FROM THIS LINE OF STORMS
SHOULD REACH WESTERN IONIA COUNTY BY 715 PM EDT AND CLEAR
EASTERN IONIA COUNTY BY 745 PM.
* LOCATIONS IMPACTED INCLUDE...
IONIA... HUBBARDSTON... SARANAC...
LAKE ODESSA... BELDING... PORTLAND...
BERLIN CENTER... MUIR... ORLEANS...
SMYRNA... LYONS... PALO...
PEWAMO... CLARKSVILLE... SHILOH...
POTTERS CORNERS... IONIA COUNTY RAPT... TREMAINE CORNERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4277 8531 4312 8531 4312 8484 4311 8483
4277 8484
TIME...MOT...LOC 2302Z 270DEG 40KT 4287 8529
WIND...HAIL 60MPH 0.00IN
$$2 follow-up statements
799 WWUS53 KGRR 292323 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 723 PM EDT THU SEP 29 2011 MIC067-292345- /O.CON.KGRR.SV.W.0124.000000T0000Z-110929T2345Z/ IONIA MI- 723 PM EDT THU SEP 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IONIA COUNTY UNTIL 745 PM EDT... AT 720 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF PORTLAND...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... IONIA... HUBBARDSTON... PORTLAND... BERLIN CENTER... MUIR... ORLEANS... LYONS... PALO... PEWAMO... SHILOH... IONIA COUNTY ARPT... TREMAINE CORNERS... FERGUSON CORNERS... KENT CORNERS... FROST CORNERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4312 8517 4312 8484 4277 8484 4277 8516 TIME...MOT...LOC 2323Z 270DEG 40KT 4287 8497 WIND...HAIL 60MPH <1.00IN $$ LAURENS
382 WWUS53 KGRR 292345 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 PM EDT THU SEP 29 2011 MIC067-292355- /O.EXP.KGRR.SV.W.0124.000000T0000Z-110929T2345Z/ IONIA MI- 745 PM EDT THU SEP 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR IONIA COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4312 8517 4312 8484 4277 8484 4277 8516 TIME...MOT...LOC 2323Z 270DEG 40KT 4287 8497 $$ LAURENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:00 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 29, 4:00 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT THU SEP 29 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(400 PM EDT THU SEP 29 2011)
A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE NORTHERN GREAT
LAKES TONIGHT INTO NEW YORK STATE BY FRIDAY EVENING. A COLD FRONT
WILL SWEEP THROUGH THE REGION THURSDAY EVENING...BRINGING WITH IT
SHOWERS AND EVEN A FEW THUNDERSTORMS. STRONG WINDS WILL DEVELOP IN
THE WAKE OF THE COLD FRONT GUSTING IN EXCESS OF 50 MPH ALONG THE
LAKE MICHIGAN COAST AND TO AROUND 40 MPH INLAND TONIGHT INTO FRIDAY
MORNING. LAKE EFFECT RAIN SHOWERS ARE EXPECTED OFF OF LAKE MICHIGAN
FROM LATE TONIGHT THROUGH FRIDAY AS COLD AIR POURS OVER THE LAKE.
HIGH TEMPERATURES WILL ONLY TOP OUT AROUND 50 FOR FRIDAY AND
SATURDAY.
&&
.SHORT TERM...(400 PM EDT THU SEP 29 2011)
(TONIGHT THROUGH SATURDAY NIGHT)
MAIN CONCERNS WITH THE SHORT TERM PERTAIN TO THE CHANCES FOR STORMS
THIS EVENING AND THEN THE WIND.
REGARDING THE STORM THREAT...CONVECTION HAS INCREASED IN COVERAGE
BENEATH THE UPPER LOW OVER WISCONSIN. REFLECTIVITY HAS ALSO BEEN ON
THE UPSWING NEAR LUDINGTON ALONG AND AHEAD OF THE COLD FRONT.
EXPECTING SCATTERED STORMS TO MOVE THROUGH SOUTHWEST LOWER MICHIGAN
LATE THIS AFTERNOON AND EARLY EVENING...BETWEEN 400 PM AND 900 PM.
INSTABILITY WILL BE AIDED BY THE WARMER WATERS OF LAKE MICHIGAN
CONTRIBUTING TO DEW POINTS IN THE MID TO UPPER 50S. CAPE VALUES WILL
LIKELY PUSH TO NEAR 500 J/KG. MAIN THREATS WILL BE SMALL HAIL
(SEVERAL 0.25 TO 0.50 DIAMETER REPORTS ALREADY ACROSS WI) AND WIND.
THE STORMS BEHIND THE FRONT WILL BE IN A STRONGER WIND REGIME AND
SOME OF THIS WIND MAY TRANSFER TO THE GROUND. THREAT FOR SEVERE IS
LIMITED...BUT WE WILL BE MONITORING STORMS AS THE PROGRESS RAPIDLY
TO THE EAST-SOUTHEAST.
THE GRADIENT WIND THREAT LOOKS TO BE HANDLED WELL BY THE THINKING
OFF THE MID SHIFT AND IS CONFIRMED BY THE 12Z MODEL RUNS. STRONGEST
WINDS WILL BE OVER LAKE MICHIGAN (FREQUENT STORM FORCE GUSTS BETWEEN
06Z-12Z) AND IN THE LAKESHORE COUNTIES. FEEL THE GUSTS ALONG THE
COAST FOR THE MOST PART WILL BE IN THE 45-55 MPH RANGE THUS MATCHING
UP WELL WITH THE WIND ADVISORY. FURTHER INLAND...THE GRADIENT IS A
BIT MORE SLACK....AND FEEL FOR THE MOST PART WE ARE LOOKING AT A
20-30 WITH GUSTS TO 40 MPH FORECAST. CANNOT RULE OUT A FEW GUSTS TO
AROUND 45 MPH...BUT AT THIS POINT LEANING TOWARD NO HEADLINE INLAND
GIVEN THE MORE SLACK GRADIENT DUE TO THE LOW SLIDING SOUTHEAST FROM
NORTHERN LOWER MICHIGAN TOWARD LAKE ERIE. HIGHEST GUSTS WILL BE FROM
MUSKEGON SOUTH DOWN THE COAST...ESPECIALLY TOWARD HOLLAND...
SAUGATUCK...SOUTH HAVEN AND COVERT. POWER OUTAGES WILL BE POSSIBLE
IN THESE AREAS LATE TONIGHT INTO FRIDAY MORNING.
LAKE EFFECT RAIN SHOWERS WILL KICK IN OVERNIGHT AS COLD AIR SWEEPS
ACROSS LAKE MICHIGAN. DELTA T/S OVER THE LAKE ON FRIDAY WILL
INCREASE INTO THE MIDDLE TO UPPER TEENS C. RAIN SHOWERS WILL BE
LIKELY FROM LATE TONIGHT THROUGH FRIDAY AS THE LAKE COMPONENT
COMBINES WITH THE UPPER TROUGH OVERHEAD.
FRIDAY NIGHT RAIN SHOWERS SHOULD TAPER OFF AS THE FLOW GOES
NORTHERLY AND THE COLUMN DRIES OUT. SATURDAY AND SATURDAY NIGHT LOOK
TO BE PARTLY TO MOSTLY CLEAR AND DRY. FROST POSSIBLE SATURDAY NIGHT.
&&
.LONG TERM...(400 PM EDT THU SEP 29 2011)
(SUNDAY THROUGH THURSDAY)
COOLER NORTHWEST FLOW ALOFT OVER THE REGION LATE IN THE WEEKEND
GIVES WAY TO A BUILDING RIDGE OF HIGH PRESSURE THAT IS ON TRACK TO
BRING A MILDER AND MUCH DRIER STRETCH OF WEATHER TO SOUTHWEST LOWER
MICHIGAN THROUGH MUCH OF NEXT WEEK. THE ONLY EXCEPTION TO A
COMPLETELY DRY WEEK WOULD BE WHETHER OR NOT SHOWERS DEVELOP ALONG A
WEAK COLD FRONT THAT DROPS THROUGH MICHIGAN TUESDAY INTO WEDNESDAY.
FOR NOW...WILL CONTINUE TO KEEP PRECIPITATION CHANCES BELOW 20
PERCENT FOR THIS FRONT AS IT DOES CONTINUE TO LOOK MOISTURE
STARVED.
AFTERNOON HIGH TEMPERATURES WILL BE IN THE MID 60S TO AROUND 70
DEGREES FOR MUCH OF NEXT WEEK WITH OVERNIGHT LOWS GENERALLY
BOTTOMING OUT IN THE MID TO UPPER 40S FROM SUNDAY NIGHT ON.
&&
.AVIATION...(139 PM EDT THU SEP 29 2011)
WINDS AND PERIODS OF MVFR AND IFR CEILINGS AND VISIBILITIES IN RAIN
SHOWERS THE MAIN AVIATION CONCERNS DURING THE PERIOD. GUSTY
SOUTHWEST WINDS UP TO 30KTS WILL DEVELOP EARLY IN THE TAF
PERIOD...BEFORE WIND GUSTS INCREASE UP TO 45KTS AND WINDS SHIFT TO
THE NORTHWEST AROUND OR SHORTLY AFTER 00Z. GUSTY NORTHWEST WINDS AND
RAIN SHOWERS WILL PERSIST ACROSS THE AREA THROUGH THE ENTIRE TAF
PERIOD. SOME BREAKS IN THE RAIN MAY BE POSSIBLE BETWEEN 00Z AND 10Z
FRIDAY....THOUGH BREAK SHOULD BE SHORT LIVED. WINDS WILL BEGIN TO
GRADUALLY DIMINISH TOWARD THE END OF THE TAF PERIOD...BUT BREEZY
CONDITIONS ARE EXPECTED TO OCCUR THROUGH 00Z SATURDAY.
&&
.MARINE...(400 PM EDT THU SEP 29 2011)
WILL MAINTAIN THE STORM WARNING OUT ON LAKE MICHIGAN INTO EARLY
FRIDAY AFTERNOON. THE CORE OF THE WIND SHOULD SWEEP ACROSS THE LAKE
BETWEEN 200AM AND 800AM TONIGHT. EXPECTING SOLID 40-50 KNOT
SUSTAINED WINDS WITH GUSTS INTO THE 50-55 KNOT RANGE. GIVEN A MULTI
HOUR PERIOD WITH THE THREAT OF FREQUENT STORM FORCE GUSTS...THE
STORM WARNING LOOKS SOLID. WAVES SHOULD PEAK AROUND DAYBREAK FRIDAY
BETWEEN SOUTH HAVEN AND MICHIGAN CITY. WAVES WILL LIKELY TOP OUT IN
THE 12 TO 17 FOOT RANGE. BEACH EROSION...BLOWING SAND AND LARGE
WAVES SWAMPING OVER THE PIERS CAN BE EXPECTED. PIERS AND BREAKWATERS
TONIGHT INTO FRIDAY NIGHT WILL NOT BE A SAFE PLACE TO BE.
&&
.HYDROLOGY...(400 PM EDT THU SEP 29 2011)
NOT EXPECTING ANY HYDRO ISSUES AS RAINFALL AMOUNTS ASSOCIATED WITH
THIS SYSTEM SHOULD BE ON THE ORDER OF THREE QUARTERS OF AN INCH OR
LESS. OCCASIONAL LIGHT RAINS HAVE OCCURRED THE LAST SEVERAL
DAYS...BUT NOT ENOUGH TO AFFECT MAIN STEM RIVERS. RIVER LEVELS ARE
ALL WELL WITHIN BANK. DRY WEATHER IS FORECAST INTO THE WEEKEND WITH
HIGH PRESSURE IN CONTROL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY COASTAL COUNTIES TONIGHT THROUGH EARLY FRIDAY
AFTERNOON.
LM...STORM WARNING TONIGHT THROUGH EARLY FRIDAY AFTERNOON.
&&
SYNOPSIS: DUKE
SHORT TERM: DUKE
LONG TERM: MACZKO
AVIATION: MACZKO
MARINE: DUKE
HYDROLOGY: DUKEHazardous weather outlook, Sep 29, 1:30 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 130 PM EDT THU SEP 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 130 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THERE IS A SMALL CHANCE OF SEVERE WEATHER WITH DAMAGING WIND GUSTS NEAR 60 MPH BEING THE MAIN THREAT. STORM MOVEMENT WILL BE EAST SOUTHEAST AT UP TO 50 MPH. BEHIND THE COLD FRONT... NORTHWEST WINDS WILL GUST UP TO 55 MPH AT THE LAKE MICHIGAN SHORELINE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE AT THE LAKE MICHIGAN SHORELINE FRIDAY MORNING. FROST AND FREEZING TEMPERATURES ARE POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 7 PM. LMZ844>849-300945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 130 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 35 KNOTS ARE POSSIBLE. BEHIND THE COLD FRONT... NORTHWEST WINDS WILL REACH STORM FORCE TONIGHT... WHICH IS 50 KNOTS. WAVES WILL BUILD TO 12 TO 18 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORM FORCE WINDS OF 50 KNOTS ARE EXPECTED TO CONTINUE FRIDAY MORNING BEFORE GRADUALLY SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 7 PM. MEADE/DUKE
In the hours before
Local storm report, Sep 29, 6:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
638 PM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 1 E ALLENDALE 42.97N 85.93W
09/29/2011 E50 MPH OTTAWA MI TRAINED SPOTTER
&&
WHLocal storm report, Sep 29, 6:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 5 SSW GRAND RAPIDS 42.90N 85.70W
09/29/2011 E50 MPH KENT MI TRAINED SPOTTER
&&
OSTUNOLocal storm report, Sep 29, 6:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 PM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 SW SPARTA 43.15N 85.72W
09/29/2011 M0.25 INCH KENT MI TRAINED SPOTTER
&&
WHSpecial weather statement, Sep 29, 6:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 PM EDT THU SEP 29 2011
MIZ064-065-300000-
ALLEGAN-BARRY-
655 PM EDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS ALLEGAN COUNTY MOVING EAST AT ABOUT 35
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND PERIODS OF
HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM THROUGH 800 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
&&
LAT...LON 4258 8623 4277 8621 4277 8507 4242 8507
4242 8628
TIME...MOT...LOC 2255Z 154DEG 24KT 4254 8595Local storm report, Sep 29, 6:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
656 PM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 3 ENE MOLINE 42.76N 85.61W
09/29/2011 M0.25 INCH ALLEGAN MI TRAINED SPOTTER
&&
WHSpecial weather statement, Sep 29, 6:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
657 PM EDT THU SEP 29 2011
MIZ038>040-044>046-051-058-300000-
CLARE-IONIA-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA-
657 PM EDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY...
A LINE OF THUNDERSTORMS MOVING THROUGH THE REGION WILL BRING
DANGEROUS LIGHTNING AND GUSTY WINDS UP TO 45 MPH TO THE AREA THROUGH
0800 PM EDT. SMALL HAIL UP TO ONE HALF AN INCH IN DIAMETER WILL
ALSO BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
&&
LAT...LON 4415 8461 4347 8461 4346 8485 4277 8484
4277 8531 4329 8531 4330 8556 4357 8556
4382 8577 4390 8556 4417 8556
TIME...MOT...LOC 2257Z 154DEG 24KT 4341 8528The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:58 AM EDT | Storm Warning | GRR | 34 hr | |
| Sep 29, 4:13 AM EDT | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 34 hr |
| Sep 29, 4:35 AM EDT | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 4 hr |
| Sep 29, 4:35 PM EDT | Special Weather Statement | GRR | Ottawa | 25 min |
| Sep 29, 5:30 PM EDT | Special Weather Statement | GRR | Kent, Lake, Mason, Muskegon, Newaygo, Oceana and 1 more | 60 min |
| Sep 29, 6:01 PM EDT | Special Weather Statement | GRR | Allegan, Kent, Lake, Mason, Muskegon, Newaygo and 2 more | 59 min |
| Sep 29, 6:21 PM EDT | Special Weather Statement | GRR | Allegan, Kent, Muskegon, Newaygo, Ottawa | 39 min |
| Sep 29, 6:32 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 43 min |
| Sep 29, 6:55 PM EDT | Special Weather Statement | GRR | Allegan, Barry | 65 min |
| Sep 29, 6:57 PM EDT | Special Weather Statement | GRR | Clare, Ionia, Isabella, Mecosta, Montcalm, Osceola | 63 min |
| Sep 29, 7:21 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Kalamazoo, Van Buren | 54 min |
| Sep 29, 7:35 PM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ingham | 55 min |
| Sep 29, 7:54 PM EDT | Special Weather Statement | GRR | Jackson | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.